MAUDE Adverse Event Report: COOK IRELAND LTD FUSION OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD FUSION OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G31527
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation pending, a follow up mdr will be submitted with the investigation conclusions.
 
Event or Problem Description
As reported to customer relations, "two hobbs freeman 10x10 double pig tail stents were removed from the ampula.Physician cannulated with a.035x450 jag wire guide thru the fusion quatro extraction balloon.Three sweeps of the bile duct were performed and physician left the long wire guide in position and had the tech prepare the solus 10x10 stent for trial.Introducer guiding catheter was lightly lubricated using surgi lube.Stent was loaded onto guiding catheter and then onto wire guide.Difficulty was experienced once in the duct getting the stent into position.Physician noted pushing catheter was buckling at the biopsy port.Guiding catheter was slowly removed once the physician had the stent into position.Guiding catheter stretched and broke multiple times during removal.Finally, stent was placed successfully.Physician wanted to place a second 10x10 double pig tail stent, so a hobbs freeman 10x10 double pigtail was loaded onto a fusion oasis 10fr introducer.Guiding catheter was lightly lubed prior to stent placement.Once stent into position and guiding catheter up in the duct, physician asked the guiding catheter to be removed and stretching and breaking occurred again.Physician was finally able to remove introduction system and placed second stent successfully.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6); cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington, indiana 47402-4195.Importer site establishment registration number: (b)(4).This complaint (b)(4) will deal with the fusion oasis 10fr device.A second complaint (b)(4)will address the zss solus device.Additional information (received 25 may 2018): was patient anatomy torturous? ¿yes on this one as well.¿ lab evaluation: upon evaluation of the returned device, the hub was detached from the guiding catheter.The guiding catheter moved freely within the pushing catheter as designed.Guiding catheter length was 228cm out of specification.Buckling noted on pushing catheter near shrink tube.Pushing catheter length 170cm.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.Most likely root cause is user error ¿ the physician used a double pigtail stent with the fs-oa-10 device.As per ifu this device is not compatible with double pigtail stents.This in combination with the patient anatomy may have contributed to the buckling of the pushing catheter and led to the device breaking.Document review: a review of the manufacturing records for the fs-oa-10 device of lot c1452166 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1452166; upon review of complaints this failure mode has not occurred previously with this lot # c1452166 fqc/ prd review: prior to distribution, all fs-oa-10 devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl there is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.Ifu review: it may be noted that according to the instructions for use, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use.As per the precautions section of the ifu the devise is ¿ not compatible with pigtail stents.¿ summary: this complaint is confirmed as the device was found to be broken.This is a user-error situation as the user did not follow the instructions for use.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
FUSION OASIS ONE ACTION STENT INTRODUCTION SYSTEM
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7533453
Report Number3001845648-2018-00242
Device Sequence Number10807044
Product Code FGE
UDI-Device Identifier00827002315273
UDI-Public(01)00827002315273(17)210209(10)C1452166
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K040151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2021
Device Model NumberG31527
Device Catalogue NumberFS-OA-10
Device Lot NumberC1452166
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/24/2018
Event Location Hospital
Initial Date Received by Manufacturer 04/27/2018
Supplement Date Received by Manufacturer04/27/2018
Initial Report FDA Received Date05/22/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1